Nebraska, 2006

Hail in Nebraska, March 29, 2006

March 29, 2006 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 29, 3:20 AM CST, 8 hours 45 minutes earlier.

Area forecast discussion, Mar 29, 3:20 AM CST, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
320 AM CST WED MAR 29 2006

.DISCUSSION...
POPS AND TEMPERATURES MAIN CHALLANGE IN THE SHORT TERM. SATELLITE
LOOPS SHOWING ONGOING CONVECTION ACROSS NORTHERN TEXAS AT 08Z WITH
AN EXPANDING AREA OF MID CLOUDS FROM CENTRAL KANSAS INTO SOUTH
CENTRAL NEBRASKA. HAVE BACKED OFF AND READJUSTED POPS FOR TODAY
ACROSS THE AREA. FORECAST SOUNDINGS AND OTHER PARAMETERS NOT THAT
IMPRESSIVE FOR CONVECTION UNTIL TONIGHT. HAVE CONTINUED WITH LOW
POPS ACROSS THE ALL THE AREA THEN TONIGHT WITH INITIAL FOCUS
EXPECTED OVER WESTERN/CENTRAL NEBRASKA. CONDITIONS COME TOGETHER ON
THURSDAY FOR SIGNIFICANT CONVECTION AS UPPER SYSTEM AND SURFACE
FRONT MOVE ACROSS THE AREA AND HAVE CONTINUED LIKELY POPS DURING
THIS TIME. SYSTEM PULLS EAST THURSDAY NIGHT WITH DECREASING POPS AND
BY FRIDAY MORNING SLIGHT POPS LIMITED TO FAR EASTERN BORDER OF THE
CWA.

STILL SOME SIGNIFICANT 850MB TEMPERATURE DIFFERENCE BETWEEN GFS AND
NAM DURING THE SHORT RANGE. BUFKIT SOUNDINGS BETWEEN THE TWO MODELS
HAS THE NAM MAINTAINING A LOW LEVEL INVERSION THROUGH THE DAY TODAY
WHILE GFS MIXES TO BETWEEN 875-850MB. MAIN DIFFERENCE SHOWS UP IN
THE NORTHWEST PORTION OF THE CWA WITH HIGH AT OFK ON THE MET
CONSIDERABLY COOLER. SOME RESIDUAL SNOW COVER WEST OF OFK LIKELY TO
HOLD TEMPERATURES DOWN YET TODAY SO GENERALLY TRIED A BLEND OF
GUIDANCE IN THAT AREA.

EXTENDED PART OF THE FORECAST LEFT UNCHANGED WITH TIMING OF NEXT
SYSTEM FOR LATE IN THE WEEKEND STILL ON TRACK. PATTERN REMAINS
ACTIVE WITH ANOTHER WAVE COMING INTO THE WEST COAST BY TUESDAY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

FOBERT
Hazardous weather outlook, Mar 29, 11:57 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1157 AM CST WED MAR 29 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-300800-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1157 AM CST WED MAR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY AND
TONIGHT. ISOLATED SEVERE STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS WILL
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS...SOME POSSIBLY SEVERE...ARE POSSIBLE ON THURSDAY AS A
STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF HAIL IF IT IS
HALF AN INCH IN DIAMETER OR LARGER

ZAPOTOCNY

The radar

The Omaha radar (KOAX), 53 km away, was scanning. The volume nearest the first event began at 18:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dodge

When
March 29, 12:05 PM CST
Where
Dodge County, 2 mi S of Snyder
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.667, -96.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495194.